MAUDE Adverse Event Report: MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS
Model Number 206270
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Impactor plate fractured while surgeon was impacting cup.Inline offset impactor and hip end effector were damaged as well, i had replacement set of instruments to open onto the sterile field, surgeon had difficulty removing broken instruments off of the robot, which added to the delay in surgery.Case type: tha.Surgical delay: 35 minutes.This complaint is for the 206270 shell impaction platform.Associated complaints from the same surgery include: (b)(4).
 
Additional Manufacturer Narrative
Reported event: it was reported that impactor plate fractured while surgeon was impacting cup.Inline offset impactor and hip end effector were damaged as well, i had replacement set of instruments to open onto the sterile field, surgeon had difficulty removing broken instruments off of the robot, which added to the delay in surgery.Product evaluation and results: (b)(4) could not be completed as the 206270 shell impaction platform was not provided.Three communication attempts were made and appropriate information was not received.Product was not returned.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 12/21/2015 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206270, lot 45021215 shows 11 additional complaints related to the failure in this investigation.Complaint (b)(4).Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : device not returned.
 
Event or Problem Description
Impactor plate fractured while surgeon was impacting cup.Inline offset impactor and hip end effector were damaged as well, i had replacement set of instruments to open onto the sterile field, surgeon had difficulty removing broken instruments off of the robot, which added to the delay in surgery.Case type: tha.Surgical delay: 35 minutes.This complaint is for the 206270 shell imp action platform.Associated complaints from the same surgery include: (b)(4).

Brand Name
SHELL IMPACTION PLATFORM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9141325
Report Number3005985723-2019-00705
Device Sequence Number2717380
Product Code OLO
UDI-Device Identifier00848486022082
UDI-Public00848486022082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number206270
Device Catalogue Number206270
Device Lot Number45021215
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;